Alert archive / Texas / High Wind Watches in 2017

High Wind Watch 29, NWS Midland/Odessa, TX

October 29, 2017

NWS Midland/Odessa, TX issued this high wind watch at Oct 29, 2017, 2:45 PM CDT. It took effect at Oct 30, 2017, 8:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 2:45 PM CDT (19:45 UTC)
In effect from
Oct 30, 2017, 8:00 PM CDT
Expired
Oct 30, 2017, 3:30 AM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

299 
WWUS74 KMAF 291945
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
245 PM CDT Sun Oct 29 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING FOR GUADALUPE PASS...

.A strong cold front will move through West Texas Monday night.
As a result, strong northeast winds will be channeled through 
Guadalupe Pass.  These winds will subside Tuesday morning.

TXZ258-301200-
/O.NEW.KMAF.HW.A.0029.171031T0100Z-171031T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
145 PM MDT Sun Oct 29 2017

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Watch, which is in effect from Monday evening through
Tuesday morning. 

* TIMING...From Monday evening through Tuesday morning.

* WINDS...Northeast 35 to 45 mph Monday night, decreasing to 30 to
  40 mph Tuesday morning. 

* IMPACTS...Drivers of high-profile vehicles such as RVs and  
  tractor trailer rigs may encounter poor stability and control, 
  especially on the west side of Guadalupe Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

44
1 follow-up statement
942 
WWUS74 KMAF 300830
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
330 AM CDT Mon Oct 30 2017

...HIGH WIND WARNING IN EFFECT FROM MONDAY EVENING THROUGH 
TUESDAY MORNING FOR GUADALUPE PASS...

.A strong cold front will move through West Texas today. Behind 
this front strong northeast winds will be channeled through 
Guadalupe Pass tonight. These winds will subside Tuesday morning.

TXZ258-302100-
/O.UPG.KMAF.HW.A.0029.171031T0100Z-171031T1500Z/
/O.NEW.KMAF.HW.W.0038.171031T0000Z-171031T1500Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
230 AM MDT Mon Oct 30 2017

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
TUESDAY...

* TIMING...From this evening through Tuesday morning.

* WINDS...Northeast 40 to 50 mph tonight, decreasing to 30 to 40 
  mph Tuesday morning. 

* IMPACTS...Drivers of high-profile vehicles such as RVs and 
  tractor trailer rigs may encounter poor stability and control, 
  especially on the west side of Guadalupe Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 29, 12:12 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 29, 12:12 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1212 PM CDT Sun Oct 29 2017

.AVIATION...
18Z TAF issuance...

No major aviation concerns the next 24 hours with SW winds around
10kt in place and clear skies through tonight. VFR conditions are
expected to prevail at all terminals. A strong cold front is
expected to move through Monday and introduced wind shift at CNM and
HOB. The front looks to arrive at other terminals at the very end of
this TAF period if not just after 18Z.

&&

PREV DISCUSSION... /issued 252 AM CDT Sun Oct 29 2017/

DISCUSSION...
Sunny and warmer temperatures (near normal) are expected today
as a surface lee trough forms and intensifies across the high
plains as a large upper trough continues to progress across the
eastern half of the nation.

The warming will be short-lived as another upper trough amplifies
across the northern half of the nation on Monday. This trough
will send a strong cold front south through the forecast area
during the day Monday. Prefer a quicker frontal passage and the
cooler NAM, ARW and NMM guidance due to its better resolution.
Along with the much cooler temperatures, precipitation chances
will increase late Monday night and Tuesday as a southern stream
trough and jet approach from Arizona and New Mexico. Decent lift
ahead of this system and above the cooler air could generate
some showers. Isolated thunderstorms can not be ruled out either
as steep mid level lapse rates develop over the forecast area as
the upper system approaches.

Beyond Tuesday no precipitation is expected and temperatures will
quickly rebound to above normal values by Thursday through next
weekend as westerly than southwesterly flow aloft develops over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     76  46  56  43 /   0   0   0   0
Carlsbad                       78  45  57  45 /   0   0   0  20
Dryden                         76  46  83  48 /   0   0   0   0
Fort Stockton                  78  51  70  45 /   0   0   0  10
Guadalupe Pass                 69  49  61  35 /   0   0   0  20
Hobbs                          71  43  49  40 /   0   0   0  10
Marfa                          72  43  74  37 /   0   0   0  10
Midland Intl Airport           75  46  58  43 /   0   0   0   0
Odessa                         74  46  58  43 /   0   0   0  10
Wink                           77  44  61  46 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

27
Hazardous weather outlook, Oct 29, 1:59 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
159 PM CDT Sun Oct 29 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
159 PM CDT Sun Oct 29 2017 /1259 PM MDT Sun Oct 29 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Strong winds are expected through Guadalupe Pass Monday night through
Tuesday morning as a cold front moves into the area. A High Wind
Watch is in effect for this area.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

High Wind Watches in Texas, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.